Idaho, 2004

Hail in Idaho, June 26, 2004

June 26, 2004 · NWS BOI · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 26, 1:25 PM MST, 6 hours 10 minutes earlier.

Area forecast discussion, Jun 26, 1:25 PM MST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
225 PM MDT SAT JUN 26 2004

.SHORT TERM...CONVECTION THUS FAR HAS BEEN TO SLOW TO DEVELOP OVER
THE CWFA BUT NOW APPEARS TO BE FIRING UP NORTH OVER GEG AND MSO
AREAS AS WELL AS PIHS CENTRAL MOUNTAIN ZONES.  A FEW WEAKER CELLS
HAVE FORMED ALONG THE NEVADA BORDER DURING THE PAST HOUR BUT NOTHING
STRONG JUST YET.  MEANWHILE, SHORT WAVE ENERGY CONTINUES TO MOVE
EAST FROM THE PACIFIC AND SHOULD CERTAINLY HELP TO DESTABILIZE AND
ORGANIZE CONVECTIVE ACTIVITY AS THE AFTERNOON AND EVENING WEAR ON.
THUS, IT APPEARS THE MAIN SHOW OF CONVECTION WILL DEVELOP A LITTLE
LATER AS THE SHORT WAVE DYNAMICS INTERACT ALONG THE THERMAL BOUNDARY
AND VERY UNSTABLE AIR MASS LATER THIS EVENING. GIVEN THIS LATER
TIMING OF CONVECTION, ITS POSSIBLE WE MAY SUSTAIN A NOCTURNAL EVENT
OF THUNDERSTORMS LASTING IN THE WEE HOURS SUNDAY MORNING. SHORT WAVE
PROGGED TO ROTATE NORTHWARD THROUGH THE COLUMBIA BASIN OF EASTERN
WASHINGTON OVERNIGHT LEAVING THE TAIL END OF THE WAVE OVER SOUTHWEST
IDAHO.  SUNDAY ALSO LOOKS VERY UNSTABLE BY AFTERNOON AND WITH
DEWPOINTS INTO THE LOWER 50S, IT SHOULD BE QUITE EASY TO FIRE OFF
CONVECTION OF A MORE AIR MASS PULSE TYPE ENVIRONMENT. TEMPERATURES
NOT FALLING THAT MUCH AND MOS NUMBERS HAVE BEEN COMING IN TOO LOW
ALMOST DAILY. THIS IS ESPECIALLY TRUE SINCE THERMAL FEATURE NEVER
REALLY LEAVES THE AREA, BUT INSTEAD GETS TEMPORARILY WEAKENED BEFORE
INTENSIFYING ALL OVER AGAIN AS IT PULSES EAST AND WEST ACROSS THE
FORECAST AREA. ENOUGH INSTABILITY REMAINS OVER THE REGION EARLY INTO
THE WEEK TO KEEP THE MENTION OF SHOWERS/THUNDERSTORMS IN THE
FORECAST UNDER THIS PERSISTENT UNSTABLE PATTERN.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. CUTOFF FEATURE ALONG
CALIFORNIA COAST HAS LONG FETCH OF SOUTHERLY FLOW INTO THE FORECAST
AREA. GFS INSISTS THAT MOST MOISTURE WILL BE PULLED NORTHWARD
THROUGH COLORADO AND WYOMING...AND THEN CONCENTRATED ACROSS NORTHERN
IDAHO AND SOUTHWARD ALONG THE CASCADES AND SIERRAS...WITH A SERIOUS
DRY SLOT OVER OUR FORECAST AREA. DONT REALLY BUY THE DETAILS OF
THAT...BELIEVING THAT SLIGHT CHANCE OF THUNDERSTORMS IS STILL VALID
NEARLY EVERY DAY WITH SOUTHERLY FLOW. FURTHERMORE...SHORT WAVES
ROTATING AROUND THE CUTOFF AND OVER THE RIDGE POSE A SIGNIFICANT
THUNDERSTORM TRIGGER MECHANISM TO THE FORECAST AREA AND I DONT THINK
WE CAN TIME THOSE WITH ANY CERTAINTY THAT FAR OUT. TEMPERATURES STAY
ABOVE NORMAL AS WELL...WITH SURFACE THERMAL TROUGH RE-BUILDING INTO
OREGON. VERY LITTLE CHANGE TO CURRENT FORECASTS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

SHORT TERM...GS
LONG TERM....TB
Hazardous weather outlook, Jun 26, 4:30 AM MST, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
530 AM MDT SAT JUN 26 2004

IDZ011>016-028>030-ORZ061>064-271200-
BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY-
LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS-
UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY-
530 AM MDT (430 AM PDT) SAT JUN 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

The radar

The Boise radar (KCBX), 144 km away, was scanning. The volume nearest the first event began at 02:34 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Valley

When
June 26, 7:35 PM MST to 7:45 PM MST
Where
Valley County, 8 mi S of Mc Call
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.783, -116.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410223.